Diabetes

Diabetes is a metabolic disorder where there is increased blood sugar levels. It may be of type 1 or type 2. The early signs of diabetes include increased thirst, increased hunger and increased frequency of urination.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to control high blood sugar levels with medicines?

Query: Hi doctor, I am 56 years old. My height is 167 cm and weight 100 kg. 11 years ago, I was diagnosed to have diabetes. The maximum score of my sugar was around 280 occasionally due to uncontrolled eating even with pills (DPP 4 and Metformin). Sometimes, I have overeating problem. My HbA1c is 6.5. My...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hi, Welcome to icliniq.com. Firstly, is this your BSL (blood sugar level) in fasting or 2 hours after food? I would firstly like to ask you whether you exercise and follow a strict diet or not. That is the most important aspect when you have diabetes. So, please exercise for at least 30 to 45 minut...  Read Full »

Please give your opinion regarding my diabetes treatment.

Query: Hi doctor, I am 45 years old. I have been suffering from diabetes for the last 10 years. Initially, I was on Metformin 500 mg plus Glimepiride 1 mg twice daily. For the last two years, I am taking Metformin 500 plus Glimepiride 2 mg plus Voglison 0.2 twice a day. But, currently, my sugar level is h...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hi, Welcome to icliniq.com. To actually advise a change in your medications, I would require you to follow up with me with your blood sugar levels again. I hope your doctor has informed you about the side effects of Pioglitazone. I am not comfortable with using it, so I would like to suggest a diffe...  Read Full »

Can you tell the reason for fasting blood sugar level higher than postprandial?

Query: Hi doctor, My fasting blood sugar is 130 to 135 over last four years. My postprandial sugar is between 90 to 110. Yes, my postprandial is less than my fasting sugar level. Usually, the reading will be taken after 1 hour 45 minutes or 2 hours after eating breakfast. I am unable to bring down the fast...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hello, Welcome to icliniq.com. I would like to tell you that different mechanism of our body act to control our fasting and postprandial sugars. Firstly, you are doing well with your blood sugars. The fasting sugar is slightly higher, but no issues. Secondly, you should take your medicine Glycomet (...  Read Full »

Why has the blood sugar not reduced even after taking medicines?

Query: Hello doctor, My wife aged 52 have type 2 diabetes according to doctors and is undergoing treatment. Diabetes started a year back and she is taking the following medicines. Janumet 50 mg/1000 mg one tablet in the morning and one at night. Neurobion tablet Vitamin B group (B1, B6, B12) one tablet in...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hello, Welcome to icliniq.com. I think the dosage is less for complete control of the sugar levels. Let her take one tablet at morning and 1.5 tablets at night and let me know her sugar levels. This new medicine has less dosage in comparison to the one she was taking earlier. Hence it must have le...  Read Full »

Which medicines can be used to control diabetes and gain weight?

Query: Hello doctor, My husband aged 51, is clinically diagnosed to be diabetic. His HbA1c remained at 6.5 during the last two checkups. The last checkup was done three months back. His blood sugar after the food was 178 two weeks ago. He has lost weight by 10 kg in six months. He has become weak both phy...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hi, Welcome to icliniq.com. I can understand your concern. I would like to know what medicines is he on for diabetes. Follow up would be free, so please answer my questions as it will allow me to help you better. Regarding his blood pressure, 130/90 is good. So, continue the medicine. 6 to 6.5 is ...  Read Full »

Can you advise some tips to regulate sugar level with proper diet and medicine while fasting?

Query: Hi doctor, My mother aged 65 is diabetic for the past 9 years. Her medications are as follows. Forxiga (Dapagliflozin) - 10 mg : 0- 1- 0 (one tablet after lunch); Glucobay 50 : 1 - 1 - 1; Jalra - M 50/850 (Vildagliptin 50 mg, Metformin HCl 850 mg) : 1 - 0 - 1 and Amlopres AT - 25 : 0 - 0 - 1. We ne...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hello, Welcome to icliniq.com. In case her sugars are in control, there is no harm in giving her a little rice. I would recommend you buy a glucometer for her so that you can monitor her sugars at all times. Meet your local doctor, so that he can advise you on how to manage the dosages at the diff...  Read Full »

Why is my sugar level still abnormal after taking medicines?

Query: Hello doctor, My fasting sugar is 180 and postprandial is 165. I am diabetic and take one tablet Janumet before breakfast and another after dinner. Why is this abnormal? Kindly suggest.  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hello, Welcome to icliniq.com. The blood sugar levels are still raised as your dosage must be insufficient. I would like to advise you to tell me the dosage of tablet Janumet that you are taking along with tablet Gluconorm. According to your fasting and postprandial blood sugar, I would then be ab...  Read Full »

After taking Geminor M1, I am losing weight. What shall I do now?

Query: Hi doctor, I am 33 years old. Before 10 months, I came to know that I am a diabetic. My fasting sugar was 155 and PP was 215. My doctor prescribed Geminor M1. My HBA1C is 5.5 and ABG is 111 now. The issue is that I am more skinny now. I was 62 kg when I was diagnosed and now I am 58 kg. Please tell...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hi, Welcome to icliniq.com. I can understand your concern regarding your weight loss. I would suggest you speak to your doctor who started your medications, regarding your weight loss. The tablet you are taking is having two drugs in it. The Metformin component is known to result in weight loss and ...  Read Full »

Can diabetes medication cause exhaustion and weakness?

Query: Hello doctor,My mom is a diabetic patient. She is given Glimser forte 1 and Glytrin met 1000 for her current blood sugar condition by a diabetologist. From last two days, she is feeling exhausted and very weak. Is it because of the tablets or any other reasons?  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hello, Welcome to icliniq.com. If she has started feeling so after the medicines have been started, it is as the dose might be high for her and her sugar levels are going too low. You can check it on your glucometer if you have one. Please meet your diabetologist for dose adjustment as soon as pos...  Read Full »

Can diabetic patients develop blue purple discoloration on their wounds?

Query: Hi doctor, My mom is diabetic for past 20 years. She got her foot hurt five days ago. A wooden partition fell on her foot. At first, she was unable to walk. Then, she tried to walk. But today, the wound has turned to blue and purple color. So, my brother has taken her to the ER. What could happen t...  Read Full »


Dr. Krutika Ingle Karandikar

Answer: Hi, Welcome to icliniq.com. I can understand your concerns. In case there is no fracture, there would be no problem at all. Just check that her sugars should be in the normal range. Injury is stress for her body, so it could lead to impaired sugars for a while. Keep a proper check on that. Also, w...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.